EMAIL THIS PAGE TO A FRIEND

Anales de medicina interna (Madrid, Spain : 1984)

[Levothyroxine poisoning: clinical manifestations and therapeutic management].


PMID 15195485

Abstract

Intoxication with L-tyroxine has a low prevalence, high prevalence is observed in pediatric age. Toxic dose is unclear, asymptomatic patients have been observed with doses under 5 mg. Systems with high prevalence of symptoms are cardiovascular system, sympathetic nervous system and gastrointestinal tube. Symptoms could appear from hours to days after ingestion. Early hours after L-tyroxine ingestion, levels of T4 and T3 are not related with severity. However, monitoring seric levels is necessary to lead therapeutic approach and to give a prognosis. Daily determinations of T3, T4 and TSH are necessaries. Determinations of temperature, arterial pressure and blood heart rate are needed to control complications. Beta-blockers and intestinal decontamination drugs are used during therapeutic approach. Other therapeutic options are iopanoic acid and propylthiouracil. In summary, intoxication with L-tyroxine could be a severe situation. It is necessary to describe therapeutic protocols in this entity.

Related Materials